Alert archive / California / Wind Advisories in 2017
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 24, 2017, 3:46 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 24, 2017, 1:11 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2017, 3:46 AM PDT (10:46 UTC)
- In effect from
- Apr 24, 2017, 1:11 PM PDT
- Expired
- Apr 25, 2017, 3:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS76 KSGX 241046 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 346 AM PDT Mon Apr 24 2017 ...Strong gusty west winds for the mountains and deserts through late tonight... .A low pressure system moving inland to the north will bring stronger onshore flow across Southern California through tonight. This will bring periods of strong gusty west winds to the mountains and deserts with strongest winds from late afternoon through late evening. CAZ055-056-058-060>062-065-242145- /O.NEW.KSGX.WI.Y.0020.170424T2100Z-170425T1000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 346 AM PDT Mon Apr 24 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... The National Weather Service in San Diego has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 3 AM PDT Tuesday. * WINDS...Areas of west winds 20 to 30 mph with gusts to 50 mph. Isolated gusts to 65 mph. * TIMING...Winds strengthening today with strongest winds for late afternoon through late evening. Winds will decrease from the north late tonight. * LOCATION...Strongest winds from the mountain ridge tops along desert mountain slopes into adjacent desert areas. * VISIBILITY...Reduced at times in blowing sand and blowing dust in the deserts. * IMPACTS...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs. In the deserts...areas of blowing dust and sand will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
2 follow-up statements
590 WWUS76 KSGX 242011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 111 PM PDT Mon Apr 24 2017 ...Strong gusty west winds for the mountains and deserts through late tonight... .A low pressure system moving inland to the north will bring strong onshore flow across Southern California through tonight. This will bring areas of strong gusty west winds to the mountains and deserts the rest of today through late tonight. CAZ055-056-058-060>062-065-250500- /O.EXT.KSGX.WI.Y.0020.170424T2011Z-170425T1000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 111 PM PDT Mon Apr 24 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of west winds 20 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * TIMING...Strongest winds this afternoon and evening, decreasing gradually between 10 PM tonight and 3 AM Tuesday. * LOCATION...Strongest winds from the mountain ridge tops along desert mountain slopes into adjacent desert areas. * VISIBILITY...Reduced at times below 3 miles in blowing sand and blowing dust in the deserts. * IMPACTS...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs. In the deserts...areas of blowing dust and sand will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
073 WWUS76 KSGX 250414 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 914 PM PDT Mon Apr 24 2017 ...Strong gusty west winds for the mountains and deserts through late tonight... .A low pressure system moving inland to the north will bring strong onshore flow across Southern California through tonight. This will bring areas of strong gusty west winds to the mountains and deserts through the period...along with areas of reduced visibility from blowing dust and sand at times. CAZ055-056-058-060>062-065-251000- /O.CON.KSGX.WI.Y.0020.000000T0000Z-170425T1000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Big Bear City, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 914 PM PDT Mon Apr 24 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Areas of west winds 20 to 35 mph with gusts to 55 mph. * TIMING...Strongest winds this evening, decreasing gradually overnight. * LOCATION...Strongest winds from the mountain ridge tops along desert mountain slopes into adjacent desert areas. * VISIBILITY...Reduced at times below 3 miles in blowing sand and blowing dust in the deserts. * IMPACTS...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs. In the deserts...areas of blowing dust and sand will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:38 AM PDT, 8 minutes earlier.
Area forecast discussion, Apr 24, 3:38 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
338 AM PDT Mon Apr 24 2017
.SYNOPSIS...
A low pressure system moving inland to the north today will bring
stronger onshore flow with strong gusty west winds in the
mountains and deserts...inland cooling...and coastal low clouds
extending into the inland valleys. Slightly warmer on Tuesday
with greater warming and weaker winds on Wednesday under high
pressure aloft. A trough of low pressure moving southeastward
through the Great Basin will bring stronger onshore flow for
Thursday night and Friday with cooling...followed by weaker
offshore flow for Saturday with warming for next weekend as high
pressure strengthens off the West Coast.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
.SHORT TERM (Today through Wednesday)...
A low pressure system moving inland to the north today will bring
stronger onshore flow through tonight. Significant cooling that
developed over most areas except for the lower deserts on Sunday
will spread farther inland today. Gusty west winds in the
mountains and deserts will strengthen with strongest winds for
late afternoon through late evening. The marine layer has deepened
to around 3000 feet with coastal low clouds extending into the
far inland valleys early this morning. A deep marine layer will
continue into Tuesday morning...then become shallower into
Wednesday as high pressure over the subtropical eastern Pacific
expands into California. High temperatures will warm to near
average on Tuesday and around 5 degrees above average on
Wednesday.
&&
.LONG TERM (Thursday through Sunday)...
A low pressure system will move southeastward through the Great
Basin on Thursday. This will bring stronger onshore flow across
Southern California for Thursday night and Friday with strong
gusty west winds in the mountains and deserts. Slow cooling will
develop west of the mountains on Thursday and spread farther
inland on Friday with high temperatures on Friday cooling to near
average. Weaker offshore flow will follow for Friday night into
Saturday with locally gusty north to northeast winds. High
pressure aloft off the West Coast will bring warming for next
weekend beginning west of the mountains on Saturday and spreading
farther inland on Sunday.
&&
.AVIATION...
240900Z...Coast/Valleys...Low clouds will shroud most of the coastal
basin this morning through 17Z. Bases will be 1500-2000 feet msl
with tops up to 3000 feet. Areas of vis reduced where clouds and
terrain intersect. Low clouds to return mainly in San Diego county
after 03Z this evening with bases 2000-2500 feet msl.
Mountains/Deserts...West winds with gusts 25-45 kt will produce mod-
stg up/downdrafts and LLWS over and east of the mountains this
afternoon through tonight.
&&
.MARINE...
Northwest winds will increase today and continue through Tuesday
evening with gusts to 25 knots. The winds and building swell will
produce combined seas of 10-12 feet. A small craft advisory is in
effect through Tuesday evening in the outer waters. Winds and seas
could be hazardous again Thursday through Friday.
&&
.BEACHES...
Mixed swell will produce above average surf with some sets reaching
7 feet today. A Beach Hazards statement in effect and the surf
forecast detail the hazards.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 PM this afternoon to 3 AM PDT Tuesday for
Apple and Lucerne Valleys-Coachella Valley-Riverside County
Mountains-San Bernardino County Mountains-San Diego County
Deserts-San Diego County Mountains-San Gorgonio Pass Near
Banning.
Beach Hazards Statement through this evening for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory from 5 PM this afternoon to 10 PM PDT
Tuesday for Waters from San Mateo point to the Mexican
Border Extending 30 to 60 nm out including San Clemente
Island.
&&
PUBLIC...17
AVIATION/MARINE/BEACHES...MMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:05 AM PDT | Small Craft Advisory | SGX | 44 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.